Evidence map›Paper›PMID 41024927›Full record

ArticleCureus2025

Carbamazepine-Induced Drug Rash With Eosinophilia and Systemic Symptoms (DRESS) Syndrome.

Nikhitha Mantri, Abeer Qasim, George S Zacharia, Sun Hoazhe, Harish Patel

Abstract readCase Reports
In one paragraph

Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Nikhitha MantriGastroenterology, Jefferson Stratford Hospital, Stratford, USA.
Abeer QasimGastroenterology, BronxCare Health System, New York, USA.
George S ZachariaInternal Medicine, BronxCare Health System, New York, USA.
Sun HoazheGastroenterology, Franciscan Digestive Care Associates, Tacoma, USA.
Harish PatelGastroenterology, BronxCare Health System, New York, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a severe and potentially life-threatening adverse reaction to medications. The exact underlying mechanisms of DRESS syndrome remain incompletely understood. The most frequent manifestations include fever, cutaneous rash, lymphadenopathy, and deranged hepatic biochemistry. Timely identification and cessation of the offending drug is critical in the effective management of the syndrome. Most patients with DRESS syndrome experience complete recovery upon discontinuation of the causative drug. A subset of patients may experience a protracted course with relapses and autoimmune complications, such as autoimmune thyroiditis or type 1 diabetes, necessitating long-term monitoring. Here, we report a case of carbamazepine-induced DRESS syndrome. In this case, prompt cessation of carbamazepine and treatment with systemic steroids led to complete resolution of symptoms and normalization of liver function. This case underscores the importance of promptly recognizing and managing this condition to ensure favorable outcomes and patient safety.

Indexed as

carbamazepinedrug hypersensitivity reactiondrug reaction with eosinophilia and systemic symptoms (dress) syndromeeosinophiliasevere idiosyncratic drug reaction

Identifiers

PMID41024927
PMCPMC12476689

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.